Questions and Answers on the Ranbaxy Atorvastatin Recall
Q: What information can the FDA provide about Ranbaxy’s voluntary recall of atorvastatin tablets?
A: Ranbaxy initiated this voluntary recall after the company determined there was a quality issue with certain lots of its atorvastatin product. The FDA was notified of the voluntary recall and is working with the company to resolve its quality issues.
Q: Has the FDA received any adverse events or injury reports from patients who have taken recalled atorvastatin?
A: At this time, we have not received any reports of patient harm due to glass particulates that may be in the recalled product.
Q: What is the risk to patients who have taken the recalled atorvastatin? Are there symptoms patients should be aware of?
A: Based on the information the company has provided, there is a remote possibility of patients experiencing adverse events after consuming the recalled product. However, at this time, we have not received any reports of patient harm.
Any patients who are concerned that they may have received recalled product should consult with their pharmacist to confirm whether they received recalled product.
Any patients who are experiencing any adverse event that they are concerned might be associated with taking recalled product should stop taking the product and contact their health care provider. Adverse events can be reported to the FDA through our MedWatch system:
- Complete and submit the report online at www.fda.gov/MedWatch/report.htm, or download form or call 1-800-332-1088 to request a reporting form, then complete and return to the address on the pre-addressed form, or submit by fax to 1-800-FDA-0178.
Q: Will there be a drug shortage of atorvastatin tablets?
A: The FDA does not anticipate a drug shortage. The FDA has consulted with other manufacturers of approved atorvastatin tablets and these manufacturers have indicated that they will be able to meet market demand.
FDA Statement on the Ranbaxy Atorvastatin Recall
11/29/2012; updated 11/30/2012